Our expert says:
I really think that it would be beneficial for you to seek the assessment of a psychiatrist - as a so-called 'addictive personality' is in actual fact often the symptom of a psychiatric/psychological condition - such as bipolar disorder, obsessive-complusive disorder etc. In other words, your subtance use is likely to be a symptom of an underlying problem and a mental health professional such as a psychiatrist can really assist you to get to the root cause and to get the appropriate treatment. There are private psychiatrists (which most medical aids cover) and state out-patient psychiatrists are available through Mental Health (which is a national organisation).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.